OTC progesterone vs compounded

by Beth
(California )

I'm wondering if OTC progesterone is as effective as compounded progesterone cream ? My compounded progesterone cream gives me a headache within 20 min of application ! OTC doesn't have this effect on me, is this because its less effective? Beth

Comments for OTC progesterone vs compounded

Click here to add your own comments

May 26, 2014
Progesterone headache
by: Anonymous

I too get a progesterone headache 5 minutes after application. I don't have one before application and then soon after, I have a terrible brain freeze style headache. Awful! I typically use 200mg daily. My doctor has no explanation. I tried raising and lowering dose but no matter what still get the awful headache and occasionally nausea with it. Anyone have an explanation? Thank you.

May 27, 2014
Headaches with progesterone
by: Beth

Hi Diane , I'm wondering have you tried any other bio identical hormones ? I have & they ALL give me the same reaction ! Instant tension headache ! I know I very sensitive but I thought bio identical mimic our own body make up ... Nobody has answers for me either ! Compounding pharmacy says they've never heard of this ! How could this be ? There are others like us out there ! In my 20s I took BC pills never did I experience throbbing headaches ... Don't get this AT all ! I'm wondering if this is my body rejecting the hormones ? BETH 😳

May 28, 2014
OTC Progesterone vs Compounded
by: Joy

Hi Beth

I am not in favour of using any compounded creams as most of them come mix with estrogen and testosterone, not what any woman needs, so I am really not surprised that you get headaches when using it. If you do use an OTC cream, please make sure that it has the correct progesterone concentration as using too little progesterone causes Estrogen Dominance symptoms, headaches would be one of them.

Please make sure that your http://www.progesterone-info.com/benefits-of-vitamin-d.html level is where it should be, as a deficiency reduces the benefits of progesterone.

Hope this helps.

May 28, 2014
Progesterone Headaches
by: Joy

Hi Diane

It would not be progesterone causing the headaches, but rather what product you are using as explained to Beth above. The 200mg that you are using is a good amount of progesterone to use, provided it is of the correct concentration and does not come mixed with either estrogen or testosterone. What cream are you using?

Please also take note of Vitamin D.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.

Search over 7,500 pages on this site...